Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 33, NWS Boston/Norton, MA

July 25, 2022Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 25, 2022, 11:04 AM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 16 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2022, 11:04 AM EDT (15:04 UTC)
Expired
Jul 25, 2022, 11:20 AM EDT
In force
16 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 11:15 AM EDTTSTM WND DMG1 Se Winchendon, MATREE DOWN IN WINCHENDON ON HALL ROAD. RELAYED BY AMATEUR RADIO.
Jul 25, 11:15 AM EDTTSTM WND DMG1 Se Winchendon, MATREE DOWN NEAR 32 HALL ROAD IN WINCHENDON, DPW WAS ADVISED. RELAYED MY AMATEUR RADIO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

728 
WUUS51 KBOX 251504
SVRBOX
MAC017-027-251545-
/O.NEW.KBOX.SV.W.0033.220725T1504Z-220725T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
1104 AM EDT Mon Jul 25 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  North central Worcester County in central Massachusetts...
  Northwestern Middlesex County in northeastern Massachusetts...

* Until 1145 AM EDT.

* At 1103 AM EDT, a severe thunderstorm was located over Winchendon,
  or 10 miles south of Jaffrey, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Gardner, Winchendon, Townsend, Templeton, Ashburnham, Ashby and
  Royalston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4270 7169 4258 7211 4272 7217
TIME...MOT...LOC 1503Z 242DEG 44KT 4268 7202 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gaucher
1 follow-up statement
194 
WWUS51 KBOX 251520
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
1120 AM EDT Mon Jul 25 2022

MAC017-027-251530-
/O.CAN.KBOX.SV.W.0033.000000T0000Z-220725T1545Z/
Worcester MA-Middlesex MA-
1120 AM EDT Mon Jul 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WORCESTER AND
NORTHWESTERN MIDDLESEX COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4270 7169 4258 7211 4272 7217
TIME...MOT...LOC 1519Z 242DEG 44KT 4278 7177 

$$

Gaucher

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:51 AM EDT, 13 minutes earlier.

Area forecast discussion, Jul 25, 10:51 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1051 AM EDT Mon Jul 25 2022

.SYNOPSIS...
Oppressive heat and humidity continues today for portions of
southern New England. Scattered showers and thunderstorms develop
today, especially in the afternoon and evening, as a cold front
approaches. Strong to severe storms are possible, along with heavy
downpours. The heat wave then breaks Tuesday and Wednesday, with
much lower humidity along with dry and warm conditions. Another
frontal system brings a chance of showers and thunderstorms Thursday
and/or Friday along with increasing humidity. Drier air moves in for
the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045 AM Update:

An exceedingly muggy morning across all of SNE this morning as
dewpoints are commonly in the mid-70s! Current temps are in the
lower to mid 80s, with a few upper 80s in eastern MA and eastern
RI where the Heat Advisory is in effect. We are looking at a
rather active Monday, with oppressive humidity, high surf along
the south coast, and the risk for severe storms which could
occur in one or multiple rounds (more on that below...).

Something of a muddied and less-clear thunderstorm forecast for
today, due to the large area of cloudiness and associated
showers and embedded thunderstorms just to our northwest. This
is tied to a pre-frontal trough, with a second round of
developing heavier showers tied to the actual cold front from
the northern Champlain Valley in VT/NY SW to central NY. The
current environment as sampled from the 12z OKX RAOB already
indicates considerable instability with nearly 2000 J/kg of
MLCAPE. Latest guidance indicates two opportunites for
thunderstorms: one with the pre-frontal trough from late morning
to mid-afternoon, then a period of re-heating/re-destabilization
(seen in most model instability fields) ahead of the actual cold
front in a line of storms late this afternoon through mid-
evening tonight mainly south of Route 2 to the South Coast. The
uncertainties in the forecast are in regards to the extent to
which we can destabilize after the initial pre-frontal
showers/storms move through and which period may offer the
better chance at strong/severe storms (it could very well end
up being both periods). Wind shear is impressive and should
increase to near 50 kt into the mid afternoon, supporting
convective organization and even supercells. Gusty to damaging
straight line winds are the main risks, but any cells which can
move to the east or southeast of the mean storm motion would
pose a risk for a brief tornado. Hopefully, the later-coming 12z
guidance sheds more light on which period(s) may offer a better
chance for strong/severe storms.

Previous discussion:

Highlights...

* Scattered severe t-storms expected, especially this afternoon into
  this evening. Damaging wind the primary threat but can't rule out
  a tornado
* Oppressive humidity will lead to heat indices mid/upper 90s
  eastern MA and portions of RI

Rather active early morning to the north and west as a fairly robust
mid level trough moves east from the Gt Lakes with impressive jet
energy. One cluster of showers and embedded thunder has lifted into
northern New Eng while a solid line of showers/t-storms move E from
central/W NY. The CAMs are all indicating this convection will
weaken as it approaches and moves into SNE this morning. A few
showers or a t-storm is possible this morning before moving out.
Resulting cloud cover may limit extent of destabilization but
satellite suggests there will be a period of sunshine to start the
day before any thicker cloud cover moves in, then partial sunshine
possible this afternoon after any convection moves through. Given
very warm temps and tropical humidity, CAPES of 1500-2000 J/kg seems
reasonable this afternoon, and is supported by HREF and SREF probs.

While brunt of shortwave energy lifts well to the north, modest
height falls and low level convergence from approaching cold front
and a possible pre-frontal trough will support sct to numerous
showers and t-storms developing this afternoon. Increasing mid level
winds results in a highly sheared environment with effective shear
increasing to 40-50 kt from north to south. This instability/shear
parameter space is impressive for SNE and is supportive of an
organized severe weather event with supercells possible.

The CAMs show a somewhat messy evolution of convection this
afternoon with a mix of multicellular clusters and discrete storms
developing and pushing south across SNE. The primary threat will be
damaging wind but can't rule out large hail with any rotating
storms. Also a tornado is possible with favorable 0-1km helicity,
decent low level lapse rates and low LCLs in this tropical
environment. It appears storms will be focused mostly south of Route
2 through the afternoon then reaching the south coast toward
evening. Given strong shear and instability, expect storms to hold
together as they approach the south coast. Heavy downpours are likely
with any of the storm given high PWATs but fast storm motions will
likely preclude a significant flood risk. Could see localized
rainfall amounts up to 2 inches and minor flooding with any training
storms.

The other consideration for today is the continued heat, largely due
to oppressive humidity levels. Temps starting out quite warm and
will likely be in the 80s by mid morning with any sun. 925 mb temps
still 22-24C and so expect highs upper 80s to lower 90s and combined
with dewpoints in the low to perhaps mid 70s will result in heat
indices in the mid/upper 90s, highest across eastern MA. Heat
Advisories continue and were expanded across all of eastern MA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight...

Expect ongoing convection this evening, especially south of the Mass
Pike moving to the south coast then offshore after midnight. Strong
to severe storms are possible this evening as they approach the
south coast given favorable instability and shear. The cold front
will be moving into NW MA this evening reaching the coast overnight.
Much drier air will move in behind the front with PWATS rapidly
dropping. Expect clearing skies from north to south and dewpoints
falling into the 50s in the interior but remaining in the 60s along
the south coast. Lows range from upper 50s interior northern and
western MA to mid/upper 60s near the coast.

Tuesday...

Generally zonal flow with high pres building to the west. A
beautiful day is expected with lots of sunshine and comfortable
humidity levels with dewpoints in the 50s, but still holding in the
60s along the south coast. 850 mb temps 13-15C so highs should reach
the mid 80s, with upper 70s over the higher terrain. Sea breezes may
develop along the coast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...

* Gorgeous weather Wed with seasonable temperatures and
  comfortable humidity.
* Oppressive heat and humidity briefly returns on Thu along with the
  chance for showers and thunderstorms into Fri.
* Next weekend looks seasonable and mostly dry.

Details...

Wednesday...

High pressure builds in mid week from southern Canada leading to dry
and seasonable conditions before the chance for showers and
thunderstorms increases late in the work week. If you are tired of
the oppressive heat and humidity, Wednesday will be a fantastic
day for outdoor activities with dew points in the 50s away from
the south coast and seasonable temperatures in the 80s. For
those looking to give the AC a break, Tuesday night looks like a
great opportunity to open those windows as overnight lows drop
into the mid 50s to low 60s. Given a seasonably dry air mass,
clear skies and light winds, went close to the 10th percentile
of guidance. Typical radiators like Orange, MA coastal plains
and the Vineyard will likely outperform with overnight lows.

For Wednesday, a somewhat trickier forecast as some of the guidance
shows a disturbance developing along the stalled frontal boundary to
our south. Thinking that high pressure will be expansive enough to
suppress any storms well to our south although can't rule out a few
sprinkles or showers along the south coast. Otherwise, mostly dry
and seasonable with a mix of sun and clouds so Wednesday still looks
to be a very decent day for outdoor activities. Warm front will be
approaching from the west so Wednesday night will not be quite as
cool as Tuesday night along with a return to oppressive humidity
levels.

Thursday into Sunday...

Then following a mild night overnight Wednesday, there is a fairly
good shot for many locations away from the immediate south coast to
get into the low 90s. With dew points in the low to mid 70s, this
would translate to heat index values 95-100. A pre-frontal trough
brings the chance for some showers and thunderstorms on Thursday but
it looks like we are removed from the best forcing. At this stage,
Friday looks like the better chance for more widespread
thunderstorms along the actual cold front. But still too premature
to get into details for the shower and thunderstorm chances on
Friday so remain generic with regards to storm coverage and severity
for now. Next weekend looks seasonable and mostly dry. For
reference, typical highs for late July are in the low to mid 80s.
The downside to the lack of appreciable or widespread rainfall
chances is that our drought conditions look to continue for the
foreseeable future.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

15z TAF Update:

Today...Moderate confidence.

Mainly VFR cigs, but areas of stratus may linger across the
Cape/Islands and potentially the immediate south coast. A few
showers or an isolated t-storm this morning, then scattered
clusters of t-storms expected to develop and move NW to SE
across the region this afternoon reaching the south coast toward
evening. Any storms may be accompanied by brief IFR conditions
and heavy rain. Also some of the stronger storms could produce
strong wind gusts. SW gusts of 20-25 kt but up to 30 kt over
the Cape/Islands.

Tonight...High confidence in trends.

Showers and scattered t-storms will move to the south coast and
Cape/Islands, then gradually offshore after midnight. IFR
stratus and patchy fog Cape/Islands and south coast will
improve to VFR overnight. VFR elsewhere. SW gusts to 25 kt
Cape/Islands in the evening, then diminishing and shifting to NW
overnight.

Tuesday...High confidence.

VFR. W winds 8-15 kt but sea breezes will likely develop along
both coasts.

KBOS...Moderate confidence in TAF. Though a chance for storms
17-19z, better chance between 20-00z.

KBDL...Moderate confidence in TAF. Best chance of t-storms
19-00z.

Outlook /Tuesday Night through Friday/...

Tuesday Night: VFR.

Wednesday: Mainly VFR, with local MVFR possible.

Wednesday Night: VFR.

Thursday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance SHRA, isolated TSRA.

Thursday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA, isolated TSRA.

Friday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Gusty SW winds will continue today into this evening with gusts 25-
30 kt at times, especially over south coastal waters. Seas build to
6-9 ft over the southern waters. Winds gradually diminish later
tonight and shift to NW, but rough seas will continue over southern
waters. Winds then turn SW during Tue afternoon and SE along
eastern MA coast as sea breezes develop. Scattered t-storms
expected this afternoon into tonight, moving south to north
across the waters.

Outlook /Tuesday Night through Friday/...

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers, isolated thunderstorms.

Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers, isolated thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Heat Advisory until 5 PM EDT this afternoon for MAZ005>007-
     013>021.
     High Surf Advisory until 8 AM EDT Tuesday for MAZ020-023-024.
RI...Heat Advisory until 5 PM EDT this afternoon for RIZ001>005.
     High Surf Advisory until 8 AM EDT Tuesday for RIZ006>008.
MARINE...Small Craft Advisory until 11 PM EDT this evening for ANZ231-
     236-250-251.
     Small Craft Advisory until 2 AM EDT Tuesday for ANZ232>234.
     Small Craft Advisory until 2 PM EDT Tuesday for ANZ235-237.
     Small Craft Advisory until noon EDT Tuesday for ANZ254.
     Small Craft Advisory until 8 PM EDT Tuesday for ANZ255-256.

&&

SYNOPSIS...KJC/Chai
NEAR TERM...KJC/Loconto/Chai
SHORT TERM...KJC
LONG TERM...Chai
AVIATION...KJC/Loconto/Chai
MARINE...KJC/Loconto/Chai
Hazardous weather outlook, Jul 25, 6:25 AM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
625 AM EDT Mon Jul 25 2022

CTZ002>004-MAZ002>004-008>012-022-026-261030-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Barnstable MA-Northern Middlesex MA-
625 AM EDT Mon Jul 25 2022

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts
and western Massachusetts.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms are possible this afternoon and
early evening as a cold front approaches the region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ005>007-013>019-021-RIZ001>005-261030-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
625 AM EDT Mon Jul 25 2022

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts and northern
Rhode Island.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms are possible this afternoon and
early evening as a cold front approaches the region.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ023-024-RIZ006>008-261030-
Dukes MA-Nantucket MA-Washington RI-Newport RI-Block Island RI-
625 AM EDT Mon Jul 25 2022

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms are possible this afternoon and
early evening as a cold front approaches the region.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020-261030-
Southern Bristol MA-
625 AM EDT Mon Jul 25 2022

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms are possible this afternoon and
early evening as a cold front approaches the region.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-261030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
625 AM EDT Mon Jul 25 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 25, 7:50 AM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
750 AM EDT Mon Jul 25 2022

MAZ002-251230-
Western Franklin MA-
750 AM EDT Mon Jul 25 2022

...A strong thunderstorm will impact portions of northwestern
Franklin County through 830 AM EDT...

At 750 AM EDT, Doppler radar was tracking a strong thunderstorm near
Stamford, or near North Adams, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Monroe, Colrain, Charlemont, Leyden, Heath and Rowe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4273 7263 4273 7260 4270 7260 4265 7295
      4267 7296 4266 7298 4267 7300 4270 7295
      4270 7302 4274 7302
TIME...MOT...LOC 1150Z 257DEG 35KT 4271 7306

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Gaucher
Special weather statement, Jul 25, 10:33 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1033 AM EDT Mon Jul 25 2022

MAZ002>004-251515-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
1033 AM EDT Mon Jul 25 2022

...A strong thunderstorm will impact portions of northwestern
Worcester and northeastern Franklin Counties through 1115 AM EDT...

At 1033 AM EDT, Doppler radar was tracking a strong thunderstorm over
Greenfield, moving east at 60 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Greenfield, Orange, Deerfield, Athol, Winchendon, Montague,
Templeton, Ashburnham, Sunderland, Northfield, Bernardston,
Shelburne, Leverett, Erving, Shutesbury, Phillipston, Colrain, Gill,
Royalston and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4272 7229 4271 7190 4270 7190 4268 7187
      4244 7258 4266 7267 4273 7244
TIME...MOT...LOC 1433Z 249DEG 50KT 4260 7255

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Gaucher

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:07 PM EDTSpecial Weather StatementBOXFranklin53 min
Jul 24, 9:02 PM EDTSpecial Weather StatementBOXWorcester43 min
Jul 25, 3:55 AM EDTHeat AdvisoryBOXEssex, Norfolk, Plymouth12 hr
Jul 25, 4:03 AM EDTSmall Craft AdvisoryBOX19 hr
Jul 25, 7:50 AM EDTSpecial Weather StatementBOXFranklin40 min
Jul 25, 10:33 AM EDTSpecial Weather StatementBOXFranklin42 min
Jul 25, 1:31 PM EDTSpecial Weather StatementBOXWorcester44 min
Jul 25, 1:50 PM EDTSpecial Weather StatementBOXMiddlesex40 min
Jul 25, 3:14 PM EDTSpecial Weather StatementBOXFranklin46 min
Jul 25, 3:52 PM EDTSpecial Weather StatementBOXFranklin38 min
Jul 25, 4:20 PM EDTSpecial Weather StatementBOXFranklin40 min
Jul 25, 5:48 PM EDTSpecial Weather StatementBOXHampden42 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.